Impermanent types and permanent reputations

Mehmet Ekmekci, Olivier Gossner, Andrea Wilson

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

We study the impact of unobservable stochastic replacements for the long-run player in the classical reputation model with a long-run player and a series of short-run players. We provide explicit lower bounds on the Nash equilibrium payoffs of a long-run player, both ex-ante and following any positive probability history. Under general conditions on the convergence rates of the discount factor to one and of the rate of replacement to zero, both bounds converge to the Stackelberg payoff if the type space is sufficiently rich. These limiting conditions hold in particular if the game is played very frequently.

Original languageEnglish (US)
Pages (from-to)162-178
Number of pages17
JournalJournal of Economic Theory
Volume147
Issue number1
DOIs
StatePublished - Jan 1 2012
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Keywords

  • Impermanent types
  • Repeated games
  • Reputation

Fingerprint Dive into the research topics of 'Impermanent types and permanent reputations'. Together they form a unique fingerprint.

Cite this